MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q PAIN RELIEF SYSTEM WITH DUAL SILVERSOAKER ANTIMICROBIAL CATHETER, 270 ML; CATHETERS

AVANOS MEDICAL - IRVINE ON-Q PAIN RELIEF SYSTEM WITH DUAL SILVERSOAKER ANTIMICROBIAL CATHETER, 270 ML; CATHETERS
Model Number PS25005-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is in-progress.All information reasonably known as of 13-dec-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: unknown.Flow rate: unknown.Procedure: unknown.Cathplace: abdominoplasty.It was reported a silver soaker catheter snapped and part of the catheter was left in the patient's abdomen.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information/correction: d1, d2, d4 and g5.The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 24-jan-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 0002972438, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.One sample device was returned.The catheter was examined.There appeared to be a break, with a portion of the catheter missing.The black tip was not present.The severed end was then examined under magnification.The end was jagged and appeared pinched.The evaluation summary concluded that the reported catheter was broken, proximal to the infusion segment.The break was jagged, with a pinched appearance at the end.A root cause was not identified.All information reasonably known as of 06-mar-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
All information reasonably known as of 15-oct-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
Additional information received 23-sep-2020 stated no medical intervention was required.No attempt was made to remove the broken portion of catheter as it was under the skin.

Brand Name
ON-Q PAIN RELIEF SYSTEM WITH DUAL SILVERSOAKER ANTIMICROBIAL CATHETER, 270 ML
Common Device Name
CATHETERS
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key9470339
Report Number2026095-2019-00202
Device Sequence Number13953571
Product Code MEB
UDI-Device Identifier10680651468526
UDI-Public10680651468526
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2021
Device Model NumberPS25005-A
Device Catalogue Number104685200
Device Lot Number002972483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer01/16/2020
02/14/2020
09/23/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date01/24/2020
03/07/2020
10/16/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.2% ROPIVICAINE.